MAUDE Adverse Event Report: ARTHREX, INC. DRILL, 2.75MM, .066 CANNULATION; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. DRILL, 2.75MM, .066 CANNULATION; MANUAL INSTR, GENERAL SURGICAL
Model Number DRILL, 2.75MM, .066 CANNULATION
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 10/16/2023, it was reported by a sales representative via email that an ar-7000-14 2.75 mm drill broke off inside the patient right after the first ar-7000-26ft cannulated screw, fully threaded was placed.A c-arm was brought in to locate the broken fragment.Once the fragment was found, the surgeon was unable to retrieve it.The surgeon retained the broken fragments using another ar-7000-26ft cannulated screw, fully threaded, which was manually implanted since there was no other drill available to implant the rest of the screw.This was discovered during a distal tibial allograft placement on the shoulder on (b)(6) 2023.The case was delayed for about thirty minutes.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpackaged ar-7000-14 serial/batch number (b)(6) was received for evaluation.Functional testing was not performed due to damage to the device.Visual inspection found that the device was broken at the proximal and distal ends.The drill's overall length was measured by drawing specification c1455 at revision 5 (9.00 ±.01).Results.Due to the breakage, the device is shorter, measuring 7.20 in.The observed condition is likely due to prying/levering the device against hard bone or other instrumentation during use.

Brand Name
DRILL, 2.75MM, .066 CANNULATION
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18100330
Report Number1220246-2023-08617
Device Sequence Number7633927
Product Code MDM
UDI-Device Identifier00888867040908
UDI-Public00888867040908
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL, 2.75MM, .066 CANNULATION
Device Catalogue NumberAR-7000-14
Device Lot Number022327
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown